Wildfire, Hartley
- When
- February 27, 2:52 PM CST to 7:00 PM CST
- Where
- Hartley forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The 2357 Wildfire began about seven miles south of Hartley Texas in Hartley county around 1452CST. The wildfire started just west of Farm to Market Road 2357 and north of County Road T and consumed approximately four hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 2357 Wildfire began about seven miles south of Hartley Texas in Hartley county around 1452CST. The wildfire started just west of Farm to Market Road 2357 and north of County Road T and consumed approximately four hundred acres. The wildfire was caused by downed power lines as it was reported that a power pool had broken and started the wildfire. The wildfire jumped the road and continued to burn. There were no homes or other structures threatened or destroyed by the wildfire and there also no reports of any injuries or fatalities. The wildfire was contained around 1900CST. There were a total of three fire departments and other fire agencies that responded to the wildfire including Hartley Fire, Dalhart Fire and Channing Fire. The Dalhart Fire Department sent two grass trucks and also one tanker and the Channing Fire Department sent one grass truck.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 27, 2:18 PM CST, 34 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
218 PM CST Mon Feb 27 2017
.DISCUSSION...
Upper level trough stretches from Idaho into Southern California
this afternoon. This trough is expected to swing east overnight
tonight and will be emerging onto the high plains by late Tuesday
afternoon. As height falls spread across the rockies, a lee-side
surface low will intensify over southeast Colorado tonight and
then this surface low will track east very near the Kansas and
Oklahoma state lines. This intense low coupled with the strong
winds aloft associated with the upper trough should bring strong
winds especially to the western and southern Texas Panhandle where
a High Wind Watch has been issued. Southwest winds of 30 to 40
mph with gusts to around 60 mph will be possible within the watch
area. Elsewhere, winds will be up in the 25 to 35 mph range with
higher gusts. The winds will slowly come down during the evening
hours. However, winds may stay up in the 20 to 30 mph range behind
a cold front that will sweep south behind the upper trough. A few
rain showers would not be out of the question, mainly across the
Oklahoma Panhandle in association with the cold front. Any showers
are expected to remain light at this time.
The upper level trough will exit the region by Wednesday and the
winds are expected to decrease. The flow aloft will remain
generally zonal through the rest of the forecast with any cold
winter-like temperatures remaining well to our north.
&&
.FIRE WEATHER...
A Red Flag Warning has been issued for Tuesday. 20 foot winds will
be well above 20 mph and relative humidity values will fall to
around 15 percent or less, especially across the southeast half of
the Texas Panhandle. Elevated fire weather conditions may return
to parts of the panhandles Friday and Saturday as winds start to
increase again.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 47 72 30 53 29 / 0 5 10 0 0
Beaver OK 48 73 30 56 26 / 0 20 20 0 0
Boise City OK 42 64 24 51 25 / 0 20 20 0 0
Borger TX 49 73 32 54 31 / 0 10 5 0 0
Boys Ranch TX 47 71 29 54 28 / 0 10 10 0 0
Canyon TX 46 73 29 53 28 / 0 5 10 0 0
Clarendon TX 49 77 34 56 31 / 0 5 5 0 0
Dalhart TX 43 68 25 51 25 / 0 10 5 0 0
Guymon OK 45 70 28 52 27 / 0 20 20 0 0
Hereford TX 45 71 28 53 27 / 0 5 10 0 0
Lipscomb TX 47 77 32 53 28 / 0 10 5 0 0
Pampa TX 48 71 30 50 29 / 0 5 10 0 0
Shamrock TX 48 78 36 57 31 / 0 0 5 0 0
Wellington TX 48 80 38 60 32 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM to 7 PM CST Tuesday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman...Wheeler.
Red Flag Warning until 7 PM CST this evening for the following
zones: Dallam...Deaf Smith...Hartley...Moore...Oldham...
Potter...Randall...Sherman.
High Wind Watch from Tuesday morning through Tuesday evening for
the following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hartley...Moore...
Oldham...Potter...Randall...Wheeler.
OK...Red Flag Warning from 11 AM to 7 PM CST Tuesday for the
following zones: Beaver...Cimarron...Texas.
Red Flag Warning until 7 PM CST this evening for the following
zones: Cimarron...Texas.
&&
16/15Hazardous Weather Outlook National Weather Service Amarillo TX 517 AM CST Mon Feb 27 2017 OKZ001>003-TXZ001>020-272330- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 517 AM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather is expected across the western Texas and Oklahoma Panhandles this afternoon with elevated conditions expected across the eastern Panhandles. A Red Flag Warning has been issued for the western Texas and Oklahoma Panhandles for SW winds at 15 to 30 mph with min RH values around 10 to 15 percent. A Fire Danger Statement has been issued for the eastern Texas and Oklahoma Panhandles for SW winds at 10 to 25 mph with min RH values around 15 to 20 percent. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions will be possible during the afternoons Tuesday, Wednesday, Friday, and Saturday for portions of the Panhandles. A Fire Weather Watch is in effect for the entire forecast area on Tuesday. A High Wind Watch is in effect Tuesday afternoon across the southern portions of the Texas Panhandle as winds are expected to be southwest at 35 to 45 mph with gusts over 60 mph possible. Some areas in the central Texas Panhandle may meet Wind Advisory Criteria. Patchy blowing dust is expected Tuesday afternoon across the southwestern and south central Texas Panhandle which may reduce visibilities at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Monday, Tuesday, Wednesday, Friday, and Saturday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, February 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687251.